Advice required on RequipXL?


#1
Cowboy101 here making enquiries regarding tablet dosage and if the XL stuff really makes any difference?
Sorry if I sound so green, but my wife`s only been diagnosed since last May and she has been on a combination of medication until she came to her present regime of 3mg Requip three times a day, but she is taking another dose of 3mgRequip just before going to bed because she can`t get through the night without feeling shaky. The doctor, (G.P.), doesn`t know about this final dose of the day, but she needs it to see her through each night, does anyone know if RequipXL are better at staying in the system than the ordinary dose she`s already on? She`s due to see her consultant next week, (the actual Big Man himself), and she`s wondering whether to ask him about these RequipXL tablets, but she`s wondering if any of you folks on here can give info. Best Wishes Cowboy101 and Wife.

#2
hi cowboy

I would be very wary of taking extra doses of Requip without speaking to your consultant first. These are very powerful drugs that can have a number of quite extreme side-effects.

I take Requip XL , which lasts me throughout the 24 hours. When I was on 8 mg. I suffered with hallucinations, sleep paralysis, migraines, and sparkly vision. As soon as I cut back down to 6 mg those symptoms completely disappeared.

Some people experience symptoms which are the same as the symptoms of Parkinson's its self and so it may be the the Requip itself which is causing some of the symptoms at night.

I hope you can get some help from the consultant.

PS

When I added 10 mg Azilect it made a lot of difference, my tremor is much reduced and my writing has become legible again.

Caroline

#3
requip xl is good for night time and can also be better during the day if your wife gets attacks of sleepiness a few hours after taking the tablets - xl smooths out the ups and downs. People's sensitivity to requip varies enormously so the effective amount can vary a lot. Watch out for compulsive behaviour if the total dose is increased.

#4
Hello Cowboy101

All good advice from Caroline and turnip as always. I also take RequipXL and at night suffer with hallucinations, sleep paralysis. Not pleasant. However I know I would not be able to function without my meds, they have given me my mobility back. And I still work full time, get extremely tired. But dealing with it .(Well for now )

Regards PB x

#5
i am on 14mg of requipxl first thing , no hallucinations or nothing and at the least 5hrs solid sleep a night, everbody seems to be different on these meds

#6
Hi Cowboy101, I also take Requip XL and have done so for the past 18 months - find it helps a lot - I take 1 every evening and can report no bad effects. We're all different and need to take what works for us - I might add, I only take what my consultant prescribes.

#7
Hi cowboy and all @ the forum .My experiance with Requip is i was on 28 mgs daily (thats the maximum dose)and i felt no differant i have slowly decreased it as i had problems with OCb (gambling) now im on zero Requip and feel fine if not better.I expected a real kick back after 3 years of taking the stuff but now only on sinemette plus 125 mgdaily and 750 mgs of Stalevo .But you have to remember that this is only my experiance and everyone is different i didnt know there was some many "shades" of Parkinsons i am waiting for DBS and hope this is the right treatment as im only 43 (dx @40) i now have developed painful arthritis in my hips and take 50 mgs of amytripyline and 30 mgs of co codamol as paracetamol did nothing for it i sleep a lot better now and go almost 8 hours .Hope this info is some help and i have not waffled on too much:}

#8
Hi everyone........I've only just read these messages about ReQuip XL as I'm new to all this. I'm even more worried now having read your experiences!!
I was put on ReQuip XL 2mg for 2 weeks then up to 4mg. When I saw the neuro I had only been on 4mg for 10 days - she asked how I was and I said I seemed much the same (my main symptoms at the mo are wobblyness and inner trembling- can't be seen but feels uncomfortable) Because I said I didn't feel much difference she has now decided that I might have Parkinsons Plus. When I asked her what that meant, because I hadn't heard of it, she just said 'It means you'll get worse a lot quicker'..........there was no answer to that!! She said she thought this because I wasn't responding to the meds (tho I'd been on it for only about 4 weeks)
I asked if the Requip would help my wobblyness and she said No. So I'm wondering how the meds should be making me feel better,as that's my worst symptom.
I've now received a copy of the letter she has sent my GP and it says she thinks I may have PSP !! I've looked this up and it sounds really bad!I have none of the symptoms except balance problems (although I can easily balance on either leg with no problem) so why is she saying she thinks I might have it?
I'm on 6mg now and I still don't feel any different.....I seem to vary from day to day.....so now having read the various comments about ReQuip working or not working I'm wondering if maybe it's not for me.

#9
From Cowboy101, Thanks to everyone who`s tried answering my question, To Sue123 I`d try posting your question as a question in it`s own right, that way more people will see it and you might get more answers, best of Luck Cowboy101.